# SDR CA150629009

- Difficulty date: June 22, 2015
- Submitted: August 5, 2015
- Operation: General aviation
- Make and model: Bombdr BD7001A10
- Aircraft time: 1 hours
- Engine: Rroyce BR700710A220
- System (JASC): 7200 · Engine (Turbine/Turboprop)
- Part: Engine
- Condition: Vibration
- Stage of operation: CR
- How discovered: O
- Nature of condition: E
- Precautionary procedure: E

## Discrepancy

(CAN) INITIAL REPORTS STATED INCREASED N1 VIBRATION ON BOTH ENGS.  CREW DECIDED TO SHUT DOWN THE RT ENG & DIVERT BACK.  AN UNEVENTFUL SINGLE ENG LANDING WAS CONDUCTED. THE N1 VIBRATION EXCEEDANCE OCCURRED BETWEEN FL 369 & FL 410.  DURING TAKEOFF & CLIMB TO A CRUISE ALTITUDE OF 39000 FT, N1 VIBRATION REMAINED BELOW 0.15 IPS ON BOTH ENGS.  ACFT ESTABLISHED IN CRUISE AT 03:58.39, N1 VIBRATION 0.05 IPS ON BOTH ENGS.  RT ENG VIBRATION INCREASES TO 0.1 IPS BY 04:17.29, 19 MINUTES.  AT 04:23.23 RT N1 VIBRATION IS NOW 0.5 IPS.  EXCEEDANCE OCCURS 1 MINUTE LATER AT 04:24.31.  PILOT ELECTED TO SHUTDOWN RT ENG AT 04:35.15, AFTER THROTTLE REDUCTION DID NOT BRING VIBRATION BACK WITHIN LIMITS.  PEAK VIBRATION 1.51IPS & RETURN TO DEPARTURE AIRFIELD.  DURING THE DESCENT LT ENG VIBRATION CONTINUES TO INCREASE, REACHING 1.0 IPS AT 04:39.20.  LEVEL OF VIBRATION MANAGED BY ADJUSTING N1 SPEED.  DURING THE DESCENT RT N1 SPEED STABILIZES AROUND 25.6%, WIND MILLING, VIBRATION 0.23 IPS AT 33000 FEET.  AT 17500 FEET VIBRATION REDUCED TO 0.1 IPS.  LT VIBRATION REDUCES FROM A PEAK OF 1.16 IPS BACK TO 0.1 IPS WITHIN 11 MINUTES AS THE ACFT DESCENDED FROM 37000 TO 20000 FEET.  MINOR SPIKES ATTRIBUTED TO N1 SPEED INCREASES. THE SIMULTANEOUS INCREASE IN VIBRATION ON BOTH ENGS INDICATES A COMMON ROOT CAUSE, WITH ICING PRESUMED LIKELY.
